Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 133, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 17, 2017, 8:50 PM MDT for Sheridan County, Nebraska. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2017, 8:50 PM MDT (02:50 UTC)
- Expired
- Jul 17, 2017, 9:30 PM MDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 143 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 9:02 PM MDT | HAIL 1 | 13 Nw Gordon, NE | WIND GUSTS TO 60 MPH AT THIS LOCATION ALONG WITH QUARTER SIZE HAIL. |
| Jul 17, 9:26 PM MDT | TSTM WND GST 57 | 1 E Gordon, NE | |
| Jul 17, 9:30 PM MDT | TSTM WND GST 60 | Gordon, NE | SOUTH SIDE OF GORDON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 2.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
519
WUUS53 KLBF 180250
SVRLBF
NEC161-180330-
/O.NEW.KLBF.SV.W.0133.170718T0250Z-170718T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
850 PM MDT MON JUL 17 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northern Sheridan County in the Panhandle of Nebraska...
* Until 930 PM MDT
* At 850 PM MDT, a severe thunderstorm was located near White Clay,
or near Pine Ridge, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gordon, Rushville, White Clay, Clinton, Pine Ridge, Hoover Lake,
Intersection of Highway 87 and Craven Creek Road, Metcalf State
Wildlife Management Area, Lone Butte, Intersection of Highway 87
and Larabee Road, Mount Maria and Intersection of Highway 27 and
Mills Road.
This includes the following highways...
Highway 20 between mile markers 91 and 108.
Highway 250 near mile marker 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 10208 4290 10208 4260 10227 4287 10275
4300 10264
TIME...MOT...LOC 0250Z 310DEG 21KT 4299 10248
HAIL...1.00IN
WIND...60MPH
$$
Taylor1 follow-up statement
628
WWUS53 KLBF 180309
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
909 PM MDT MON JUL 17 2017
NEC161-180330-
/O.CON.KLBF.SV.W.0133.000000T0000Z-170718T0330Z/
Sheridan NE-
909 PM MDT MON JUL 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT
FOR NORTHEASTERN SHERIDAN COUNTY...
At 908 PM MDT, severe thunderstorms were located along a line
extending from 9 miles south of Batesland to 12 miles southeast of
Wounded Knee to 9 miles northwest of Gordon, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gordon, Rushville, White Clay, Clinton, Pine Ridge, Hoover Lake,
Intersection of Highway 87 and Craven Creek Road, Lone Butte,
Intersection of Highway 87 and Larabee Road, Mount Maria and
Intersection of Highway 27 and Mills Road.
This includes the following highways...
Highway 20 between mile markers 91 and 108.
Highway 250 near mile marker 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4300 10208 4291 10208 4260 10227 4277 10258
4300 10257
TIME...MOT...LOC 0308Z 287DEG 36KT 4300 10207 4298 10225 4286 10238
HAIL...1.00IN
WIND...60MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 5:26 PM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 17, 5:26 PM MDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service North Platte NE 626 PM CDT Mon Jul 17 2017 .SHORT TERM...(This evening through Tuesday) Issued at 332 PM CDT Mon Jul 17 2017 Thunderstorm chances to continue tonight, mainly east of a line from Stockville through Arnold and Bartlett. Given high precipitable water vales near 1.5 inches, heavy rainfall will be the primary focus for the far eastern zones. There will also be isolated storms possible further west, from the influence of the upper trough as it moves from central and south central Nebraska into eastern Nebraska overnight. On Tuesday, another hot day. Highs from 90 to 95 north central and 95 to 102 south. A backed east to southeast will maintain dewpoints in the upper 60s to near 70 east, with upper 50s western Sandhills. The combination of heat and humidity will cause heat indices to reach the upper 90s east and southwestern zones. The highest values look to be across Chase, Hayes and Frontier County, reaching 100 to as high as 105. These counties will be in a heat advisory from 18z-01z. Other areas across the southeast will approach 100 degree heat index values. A slight chance for thunderstorms as a weak frontal boundary becomes draped across the central forecast area. A few storms could become strong during the late afternoon hours. .LONG TERM...(Tuesday night through Monday) Issued at 332 PM CDT Mon Jul 17 2017 Thunderstorm chances Tuesday evening from southwest Nebraska into the central and eastern zones. Models suggest the better chance for thunderstorms will be east of Valentine through Broken Bow. A few storms could become strong. Wednesday shaping up to be the hottest day of the week, as the upper ridge intensifies across the Central Plains, and the frontal boundary refocuses near the South Dakota border. Most areas are likely to reach 100 degrees, with southwest Nebraska into the central sandhills reaching as hot as 105. Many areas are likely to reach 100 degrees or high heat indices. A chance for thunderstorms Wednesday night across north central Nebraska, which will be near the stalled frontal boundary and on the northern periphery of the upper ridge. There will chances for thunderstorms over portions of the forecast area each day Thursday through Monday. The main upper ridge will migrate into the Southern Plains and southeastern U.S., and bring monsoonal moisture into the region through at least Saturday. The northern stream will become more active, and bring better chances for thunderstorms late afternoon and overnight each day. Models diverge by Sunday and Monday, as the European model builds the upper ridge back into the Plains. Highs to remain hot on Thursday from the mid to upper 90s north and upper 90s to low 100s south. Still in the 90s Friday, then upper 80s to lower 90s Saturday, and upper 80s by next Sunday and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 626 PM CDT Mon Jul 17 2017 Thunderstorms will be possible in the vicinity of the KLBF and KVTN terminals through 02z this evening. Expect scattered high clouds ranging from 15000 to 20000 FT AGL thereafter. Winds will be gusty from the south and southeast at up to 20 KTS this evening, diminishing after sunset. && .LBF WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Tuesday for NEZ069>071. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Buttler
Hazardous weather outlook, Jul 17, 2:59 PM MDT, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 359 PM CDT Mon Jul 17 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-182100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 359 PM CDT Mon Jul 17 2017 /259 PM MDT Mon Jul 17 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms capable of heavy rainfall are possible this evening, mainly southeast of a line from Stockville to Arnold to Bartlett. Isolated strong to briefly severe thunderstorms capable of hail and strong wind gusts are also possible across the entire outlook area. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Isolated strong to briefly severe thunderstorms will be possible again Tuesday afternoon and evening, mainly along and north of Interstate 80. A few storms could produce large hail and damaging winds. Heat index values will exceed 100 degrees Tuesday afternoon and early evening across far southwest Nebraska. Heat index values will also likely exceed 100 degrees on Wednesday through Thursday across parts of western Nebraska. While thunderstorm will be possible at times Wednesday and beyond mainly in the afternoon and evening, the risk of severe thunderstorms is low at this time. Thunderstorms will continue to be capable of sparking grass fires from cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Special weather statement, Jul 17, 2:57 PM MDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service North Platte NE
357 PM CDT MON JUL 17 2017
NEZ071-172145-
Frontier NE-
357 PM CDT MON JUL 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRONTIER COUNTY UNTIL 445
PM CDT...
At 356 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Moorefield, or 15 miles east of Curtis, moving north at
25 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Eustis, Stockville, Orafino and Dancing Leaf Earth Lodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 10046 4070 10037 4070 9998 4045 9998
4044 10000 4043 10009 4036 10009 4035 10011
4035 10014
TIME...MOT...LOC 2056Z 192DEG 23KT 4065 10022
JWSLocal storm report, Jul 17, 7:50 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
850 PM CDT MON JUL 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM FLOOD 9 W EUSTIS 40.67N 100.21W
07/17/2017 FRONTIER NE LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED WATER OVER ROAD 408 SOUTH OF
FARNAM EARLIER THIS EVENING. CURRENTLY THERE IS NO LONGER
WATER OVER THE ROAD, BUT IT HAS BEEN BARRICADED FOR THE
NIGHT.
&&
CBUTTLERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:18 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 57 min |
| Jul 17, 9:18 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 42 min |
| Jul 17, 10:17 PM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 17, 10:40 PM MDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jul 17, 11:00 PM MDT | Special Weather Statement | LBF | Sheridan | 45 min |
| Jul 18, 12:56 AM MDT | Special Weather Statement | LBF | Dawson | 34 min |
| Jul 18, 2:19 PM MDT | Heat Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 19 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.